Alert archive / Mississippi / Flash Flood Warnings in 2013

Flash Flood Warning 3, NWS Jackson, MS

January 10, 20136 counties in Mississippi; 5 parishes in Louisiana

NWS Jackson, MS issued this flash flood warning at Jan 10, 2013, 5:34 AM CST for 6 counties in Mississippi; 5 parishes in Louisiana. It was in force for 6 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 10, 2013, 5:34 AM CST (11:34 UTC)
Expired
Jan 10, 2013, 11:30 AM CST
In force
6 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Richland Parish, LA, Tensas Parish, LA, Claiborne County, MS, Issaquena County, MS, Jefferson County, MS, Sharkey County, MS, Warren County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 119 km from the middle of the area, began a volume at 11:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 10, 7:30 AM CSTFLASH FLOODVicksburg, MSMUDSLIDE REPORTED ON MISSION 66 AND IS BLOCKING TRAFFIC.
Jan 10, 7:55 AM CSTFLASH FLOODVicksburg, MSOLD HIGHWAY 27 AND PAXTON ROAD HAS BEEN BARRICADED OFF DUE TO WATER COVERING THE INTERSECTION.
Jan 10, 8:50 AM CSTFLASH FLOODAnguilla, MSMINOR ROAD FLOODING. SOME RESIDENTS WERE REPORTING WATER TOUCHING THEIR HOMES.
Jan 10, 9:05 AM CSTFLASH FLOODTallulah, LAMADISON PARISH SCHOOLS ARE CLOSING EARLY DUE TO EXCESSIVE RAINFALL AND WATER STANDING OVER THE ROADS AT THIS TIME.
Jan 10, 9:12 AM CSTFLASH FLOODSt. Joseph, LASEVERAL ROADS FLOODED ACROSS THE PARISH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 116 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 11.6 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2013-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2013-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 249 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
491 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
249 m²/s²
0-3 km storm-relative helicity
282 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

892 
WGUS54 KJAN 101134
FFWJAN
LAC035-041-065-083-107-MSC021-055-063-125-149-163-101430-
/O.NEW.KJAN.FF.W.0003.130110T1134Z-130110T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
534 AM CST THU JAN 10 2013

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN YAZOO COUNTY IN CENTRAL MISSISSIPPI...
  EAST CARROLL PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...TRANSYLVANIA...LAKE PROVIDENCE...
  NORTHEASTERN FRANKLIN PARISH IN NORTHEAST LOUISIANA...
  MADISON PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF TALLULAH...
  NORTHEASTERN RICHLAND PARISH IN NORTHEAST LOUISIANA...
  EASTERN TENSAS PARISH IN NORTHEAST LOUISIANA...
  CLAIBORNE COUNTY IN SOUTHWEST MISSISSIPPI...
  WESTERN JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI...
  ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF VALLEY PARK...
  SHARKEY COUNTY IN WEST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF ROLLING FORK...
  WARREN COUNTY IN WEST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...REDWOOD...VICKSBURG...

* UNTIL 830 AM CST

* AT 533 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED    
  A LARGE AREA OF HEAVY RAIN MOVING NORTH ACROSS THE WARNING AREA.   
  ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF TWO TO FOUR     
  INCHES...HAVE OCCURRED IN THE PAST SIX HOURS.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BAKERS...WARDEN...WAVERLY...TENDAL...MANSFORD...OMEGA...
  MONTICELLO...SONDHEIMER...ALSATIA...SHELBURN...MILLIKIN...
  GASSOWAY...HOLLY BLUFF...ONWARD...GRACE...FITLER...EAGLE BEND...OAK
  RIDGE...BOVINA...DELHI AND ANGUILLA

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
THREE HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3231 9175 3261 9140 3268 9140 3275 9134
      3284 9135 3288 9131 3291 9131 3296 9127
      3301 9126 3301 9092 3293 9066 3276 9049
      3234 9071 3215 9072 3162 9115 3214 9144

$$

EEC
2 follow-up statements
481 
WGUS74 KJAN 101320
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
720 AM CST THU JAN 10 2013

LAC035-041-065-083-107-MSC021-055-063-125-149-163-101430-
/O.CON.KJAN.FF.W.0003.000000T0000Z-130110T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN MS-SHARKEY MS-JEFFERSON MS-ISSAQUENA MS-CLAIBORNE MS-YAZOO MS-
TENSAS LA-RICHLAND LA-FRANKLIN LA-EAST CARROLL LA-MADISON LA-
720 AM CST THU JAN 10 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM CST FOR
SOUTHWESTERN YAZOO...CLAIBORNE...ISSAQUENA...WESTERN JEFFERSON...
SHARKEY AND WARREN COUNTIES...AND MADISON...EAST CARROLL...
NORTHEASTERN FRANKLIN...EAST CENTRAL RICHLAND AND EASTERN TENSAS
PARISHES...

AT 717 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER PORTIONS OF NORTHEAST
LOUISIANA AND EXTREME WESTERN MISSISSIPPI...MOVING NORTH AT 35 MPH. 
ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF TWO TO FOUR 
INCHES...HAVE OCCURRED IN THE PAST THREE HOURS.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VALLEY
PARK...FITLER...ONWARD...LAKE PROVIDENCE...HOLLY BLUFF...SHELBURN...
ROLLING FORK...MILLIKIN...GASSOWAY...ANGUILLA AND GRACE

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT 
HOUR WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3231 9175 3261 9140 3268 9140 3275 9134
      3284 9135 3288 9131 3291 9131 3296 9127
      3301 9126 3301 9092 3293 9066 3276 9049
      3234 9071 3215 9072 3162 9115 3214 9144

$$


MM
607 
WGUS54 KJAN 101421
FFWJAN
LAC035-041-065-083-107-MSC021-055-063-125-149-163-101730-
/O.EXT.KJAN.FF.W.0003.000000T0000Z-130110T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
821 AM CST THU JAN 10 2013

THE NATIONAL WEATHER SERVICE IN JACKSON HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN YAZOO COUNTY IN CENTRAL MISSISSIPPI...
  EAST CARROLL PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...TRANSYLVANIA...LAKE PROVIDENCE...
  NORTHEASTERN FRANKLIN PARISH IN NORTHEAST LOUISIANA...
  MADISON PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF TALLULAH...
  EAST CENTRAL RICHLAND PARISH IN NORTHEAST LOUISIANA...
  EASTERN TENSAS PARISH IN NORTHEAST LOUISIANA...
  CLAIBORNE COUNTY IN SOUTHWEST MISSISSIPPI...
  WESTERN JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI...
  ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF VALLEY PARK...
  SHARKEY COUNTY IN WEST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF ROLLING FORK...
  WARREN COUNTY IN WEST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...REDWOOD...VICKSBURG...

* UNTIL 1130 AM CST

* AT 819 AM CST...THUNDERSTORMS PRODUCING VERY HEAVY RAIN WAS   
REPORTED OVER PORTIONS OF NORTHEAST LOUISIANA AND NORTHWEST 
MISSISSIPPI. THE STORMS WERE MOVING NORTH AT 35 MPH. ESTIMATED RADAR 
RAINFALL AMOUNTS...ON THE ORDER  OF THREE TO FOUR INCHES...HAVE 
OCCURRED IN THE PAST SIX HOURS.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SHELBURN...MILLIKIN...GASSOWAY...HOLLY BLUFF...ONWARD...GRACE...
  FITLER AND ANGUILLA

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
THREE HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3231 9175 3261 9140 3268 9140 3275 9134
      3284 9135 3288 9131 3291 9131 3296 9127
      3301 9126 3301 9092 3293 9066 3276 9049
      3234 9071 3215 9072 3162 9115 3214 9144

$$

MRM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jan 10, 5:07 AM CST, 27 minutes earlier.

Area forecast discussion, Jan 10, 5:07 AM CST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
507 AM CST THU JAN 10 2013

.DISCUSSION...

FLASH FLOODING AND SEVERE WEATHER ARE CONCERNS TODAY MAINLY OVER
SOUTHERN AND WESTERN PORTIONS OF THE ARKLAMISS...

THE GOING FORECAST IS WORKING OUT FAIRLY WELL AS TREMENDOUS UPPER
LEVEL DIVERGENCE AND LOW LEVEL MOISTURE TRANSPORT CONTINUE WELL OUT
AHEAD OF A DEEP CLOSED LOW MOVING NE ACROSS TX. THE GREATEST MOISTURE
CONVERGENCE IS FORECAST TO CONTINUE FOCUSING OVER THE FLASH FLOOD
WATCH AREA WHICH INCLUDES NORTHEAST LOUISIANA AND PORTIONS OF SOUTH
CENTRAL MS. RAINFALL COULD BE HEAVY NORTH OF THE WATCH AREA BUT IT
DOES NOT APPEAR FORECASTED RATES WARRANT A NORTHWARD EXPANSION OF THE
WATCH. THE IDEA THAT A COASTAL MCS WILL KEEP HEAVIER RAINFALL AMOUNTS
FOCUSED TO THE SOUTH STILL HOLDS.

ALSO STILL OF A CONCERN IS THE SEVERE WEATHER RISK AS STRONG LOW LEVEL
SHEAR AND A LOW-LCL ENVIRONMENT SUPPORTS A RISK FOR A FEW TORNADOES
TODAY ALONG WITH DAMAGING WIND GUSTS...MAINLY ALONG AND SOUTH OF THE
HIGHWAY 84 CORRIDOR WHERE GREATER LOW LEVEL TRANSPORT (MID/UPPER 60S
DEWPOINTS) AND INSTABILITY IS FORECAST. A SECOND AREA OF GREATER
STRONG/SEVERE TSTM RISK STILL SEEMS POSSIBLE OVER THE DELTA REGION
WHERE THE GREATEST MID LEVEL HEIGHT FALLS/FORCING COULD ENHANCE
CONVECTIVE POTENTIAL THERE THIS AFTERNOON...ESPECIALLY IF GREATER
DAYTIME HEATING CAN OCCUR AS SUGGESTED BY MAV MOS. OVERALL...WILL
CONTINUE TO MENTION THE HEAVY RAINFALL AND SEVERE WEATHER IN THE
GRAPHICS/HWO FOR TODAY. IT IS POSSIBLE THAT EASTERN PORTIONS OF THE
FLASH FLOOD WATCH MAY EVENTUALLY HAVE TO BE EXTENDED INTO THE
EVENING.

LARGE SCALE ASCENT AND MOISTURE TRANSPORT WILL WANE OVERNIGHT WITH
THE CLOSE LOW LIFTING OUT QUICKLY TO THE NORTHEAST...BUT SHOWERS
SHOULD LINGER AT LEAST INTO FRIDAY MORNING AS THE WEAK COLD FRONT
STALLS OUT OVER CENTRAL MS AND THEN BEGINS A NORTHWARD RETREAT IN
RESPONSE TO THE NEXT APPROACHING SHORTWAVE TROUGH. SHOWERS COULD
QUICKLY INCREASE IN COVERAGE FRIDAY NIGHT IN THE FORECASTED WARM
ADVECTION REGIME AND HAVE FOLLOWED THE HIGHER MAV MOS GUIDANCE
POPS. /EC/

SATURDAY THROUGH WEDNESDAY...

FOR THIS WEEKEND A STRONGER UPPER TROUGH WILL DIG SOUTHWARD THROUGH
THE WESTERN CONUS AND REINFORCE THE PERSISTENT SOUTHWEST MID/UPPER
LEVEL FLOW OVER THE ARKLAMISS REGION. ISENTROPIC LIFT WILL HELP WARM
FLOW CONVECTION TO DEVELOP ON SATURDAY.  A STRONG COLD FRONT
MARKING THE LEADING EDGE OF A POLAR AIRMASS WILL APPROACH THE LOWER
MS VALLEY REGION SATURDAY AFTERNOON AND ENHANCE LIFT WITH LOCALLY
HEAVY RAINFALL AMOUNTS. ANOMALOUS PRECIPITABLE WATER IS FORECAST TO
REMAIN ABOVE 1.5 INCHES.

MODELS AND ENSEMBLES HAVE SOME VARYING SOLUTIONS WITH THE PROGRESS
OF THE FRONT AS IT PASSES THROUGH THE REGION OVER THE WEEKEND INTO
NEXT WEEK. THE GFS AND ITS ENSEMBLES TRY TO PUSH THE FRONT
SOUTHEAST OF THE REGION THAN IT WAVERS SOME. WHILE THE EURO AS WELL
AS ITS ENSEMBLES HAS THE FRONT HANGING UP OVER THE REGION FROM
SUNDAY THROUGH EARLY TUESDAY AS ANOTHER SHORT WAVE APPROACHES FROM
THE SOUTHWEST. OPTED TO GO WITH THE SLOWER CAMP OF THE EURO WITH
SOUTHWEST FLOW ALOFT AND A SERIES DISTURBANCES IN THE FLOW. THE
LOCALLY HEAVY RAINS SHOULD BEGIN ON SATURDAY IN THE DELTA REGION. IN
THIS SCENARIO WITH SOUTHWEST FLOW ALOFT ANTICIPATING RATHER MILD
CONDITIONS PRIOR TO THE FRONTAL PASSAGE ACROSS THE REGION. IT WILL
BE UNSEASONABLY MILD WITH HIGHS REACHING INTO THE 70S OVER MUCH OF
THE FORECAST AREA FOR THE SATURDAY AND PART OF THE AREA ON SUNDAY
PERIOD...NEARLY 20 DEG F ABOVE CLIMATIC NORMAL. THE GLOBAL MODEL
CONSENSUS HAS THE FRONT WAVERING AROUND THE THE REGION FOR SUNDAY
THROUGH VERY EARLY TUESDAY WITH THE APPROACH OF ANOTHER SHORTWAVE TROUGH.
THE FRONT WILL FINALLY CLEAR WELL SOUTHEAST OF THE REGION AS WE GO
THROUGH THE DAY ON TUESDAY AS THE NEXT SHORTWAVE APPROACHES THE
REGION. RAINFALL AMOUNTS FROM SUNDAY THROUGH TUESDAY COULD BE FROM
THREE TO FIVE INCHES WITH HIGH PRECIPITABLE WATER VALUES OF GREATER
THAN 1.5 INCHES. AS WE GET CLOSER TO THE WEEKEND/EARLY NEXT
WEEK...WE WILL LIKELY NEED TO RAMP UP WORDING FOR THE POSSIBILITY OF
ADDITIONAL HEAVY RAINFALL OVER AT LEAST PARTS OF THE ARKLAMISS. THIS
WILL BRING UP FLOODING ISSUES WITH THE ALREADY SATURATED SOILS.
THE DELTA REGION NORTHWEST OF THE NATCHEZ TRACE SEEMS TO BE THE PRIME
REGION FOR LOCALLY HEAVY RAINFALL. THE RISK FOR SEVERE WEATHER IS
STILL EXPECTED TO BE MITIGATED WITH A WARM CAP IN PLACE AHEAD OF THE
FRONT.

AS WE GO INTO WEDNESDAY NIGHT INTO THURSDAY. ANOTHER SHORT WAVE WILL
APPROACH THE REGION FROM THE SOUTHWEST. OPTED TO GO TOWARD THE WETTER
EURO SOLUTION WITH THIS WET PATTERN. THE GFS WAS DRY WITH THIS
FEATURE.

AS FAR AS TEMPS ARE CONCERNED WENT CLOSE TO THE MAV GUIDANCE PRIOR TO
THE STRONG FRONT...THEN WENT WITH A BLEND OF MAV, GMOS AND ENSEMBLE
GUIDANCE. FOR POPS HAVE LEANED TOWARD THE EURO SOLUTION. /17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       74  56  73  63 /  93  66  27  65
MERIDIAN      73  61  74  64 /  57  74  46  65
VICKSBURG     74  52  73  61 /  96  51  15  64
HATTIESBURG   74  61  76  63 /  96  65  42  31
NATCHEZ       74  53  74  64 /  98  43  19  62
GREENVILLE    73  51  72  58 /  98  70   9  56
GREENWOOD     73  56  72  63 /  90  85  15  61

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR MSZ053-054-059>064-
     072>074.

LA...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR LAZ007>009-015-016-
     023>026.

AR...NONE.

&&
Hazardous weather outlook, Jan 9, 2:33 PM CST, 15 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
233 PM CST WED JAN 9 2013

LAZ015-016-023>026-MSZ047-053>066-072>074-102045-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
233 PM CST WED JAN 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA
AND CENTRAL AND SOUTHERN MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

WIDESPREAD HEAVY RAINFALL IS EXPECTED THROUGH THE OVERNIGHT FOR SOUTHWEST
MISSISSIPPI AND NORTHEAST LOUISIANA AND AGAIN ON THURSDAY AS A POTENT
STORM SYSTEM AND HIGH MOISTURE STREAM INTO THE REGION. RAINFALL
TOTALS THROUGH LATE THURSDAY ARE EXPECTED TO RANGE FROM 1 TO 3
INCHES...WHICH COULD BE HIGH ENOUGH TO RESULT IN FLASH FLOODING IN A
FEW LOCATIONS. SMALL CREEKS...STREAMS AND LOW LYING AREAS CAN EXPECT
SOME RISES IN WATER LEVELS.

IN ADDITION...A FEW STRONG STORMS ARE POSSIBLE THURSDAY AFTERNOON AS A
COLD FRONT ATTEMPTS TO MOVE THROUGH THE REGION. ALTHOUGH HIGH LEVELS
OF WIND SHEAR ARE ANTICIPATED, THE LEVELS OF INSTABILITY SHOULD
REMAIN LOW ENOUGH TO KEEP THE RISK OF SEVERE WEATHER RATHER LOW. THE
MOST INTENSE STORMS ARE EXPECTED TO BE CAPABLE OF WIND GUSTS TO 50
MPH. THIS RISK OF STRONG STORMS AND HEAVY RAINS WILL END THURSDAY
NIGHT INTO EARLY FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

HEAVY RAINFALL IS POSSIBLE FOR PORTIONS OF THE WEEKEND AND EARLY NEXT
WEEK AS A SURFACE BOUNDARY STALLS OUT OVER THE REGION ALLOWING FOR
A WARM AND MOIST AIRMASS TO REMAIN IN PLACE OVER THE REGION. THERE
REMAINS SOME UNCERTAINTY REGARDING TIMING, STRENGTH, AND OVERALL
RAINFALL TOTALS OF THIS SYSTEM, SO PLEASE STAY TUNED TO FUTURE
FORECASTS FROM THE NATIONAL WEATHER SERVICE IN JACKSON.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THURSDAY AND AGAIN THROUGH PORTIONS OF
THE WEEKEND AND NEXT WEEK.

MSZ026>033-036>039-042>046-048>052-102045-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-
KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
233 PM CST WED JAN 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL, EAST, AND NORTHEAST
MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

PERIODS OF MODERATE TO LOCALLY HEAVY RAINFALL WILL BE POSSIBLE
THURSDAY AS AN UPPER LEVEL DISTURBANCE MOVES NORTH OF THE AREA WHILE
ATTEMPTING TO BRING A COLD FRONT THROUGH THE REGION. RAINFALL RATES
COULD POSSIBLY BE HIGH ENOUGH TO RESULT IN PONDING WATER
ISSUES...PARTICULARLY IN LOW LYING AREAS. SMALL CREEKS AND STREAMS
CAN EXPECT RISES IN WATER LEVELS.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

HEAVY RAINFALL IS POSSIBLE FOR PORTIONS OF THE WEEKEND AND EARLY NEXT
WEEK AS A SURFACE BOUNDARY STALLS OUT OVER THE REGION ALLOWING FOR A
WARM AND MOIST AIRMASS TO REMAIN IN PLACE OVER THE REGION. THERE
REMAINS SOME UNCERTAINTY REGARDING TIMING, STRENGTH, AND OVERALL
RAINFALL TOTALS OF THIS SYSTEM, SO PLEASE STAY TUNED TO FUTURE
FORECASTS FROM THE NATIONAL WEATHER SERVICE IN JACKSON.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THURSDAY AND AGAIN THROUGH PORTIONS OF THE
WEEKEND AND NEXT WEEK.

ARZ074-075-LAZ007>009-MSZ018-019-025-034-035-040-041-102045-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-
233 PM CST WED JAN 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS,
PORTIONS OF NORTHEAST LOUISIANA AND NORTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

STRONG TO SEVERE STORMS ARE POSSIBLE THURSDAY AFTERNOON AS A POTENT
DISTURBANCE SWINGS ACROSS THE REGION INTO AN MARGINALLY UNSTABLE BUT
HIGHLY SHEARED AIR MASS. THE MOST INTENSE STORMS COULD BE CAPABLE OF
DAMAGING WIND GUSTS TO AT LEAST 60 MPH AND A TORNADO OR TWO CAN NOT
BE RULED OUT. FREQUENT LIGHTNING AND LOCALLY HEAVY DOWNPOURS ARE ALSO
EXPECTED.

IN ADDITION...MODERATE TO OCCASIONALLY HEAVY RAINFALL IS LIKELY WITH
THIS ACTIVITY AS THE OVERALL DISTURBANCE SHIFTS NORTH OF THE AREA
THURSDAY INTO THURSDAY NIGHT. RAINFALL RATES COULD BE HIGH ENOUGH TO
RESULT IN SOME PONDING OF WATER ISSUES...PARTICULARLY IN THE LOW
LYING AREAS. SMALL CREEKS AND STREAMS CAN EXPECT RISES IN WATER
LEVELS.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

HEAVY RAINFALL IS POSSIBLE FOR PORTIONS OF THE WEEKEND AND EARLY NEXT
WEEK AS A SURFACE BOUNDARY STALLS OUT OVER THE REGION ALLOWING FOR A
WARM AND MOIST AIRMASS TO REMAIN IN PLACE OVER THE REGION. THERE
REMAINS SOME UNCERTAINTY REGARDING TIMING, STRENGTH, AND OVERALL
RAINFALL TOTALS OF THIS SYSTEM, SO PLEASE STAY TUNED TO FUTURE
FORECASTS FROM THE NATIONAL WEATHER SERVICE IN JACKSON.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THURSDAY AND FOR PORTIONS OF THIS WEEKEND
AND NEXT WEEK.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

ALLEN

In the hours before

Local storm report, Jan 10, 2:36 AM CST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
236 AM CST THU JAN 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1233 AM     FLASH FLOOD      SICILY ISLAND           31.85N 91.66W
01/10/2013                   CATAHOULA          LA   LAW ENFORCEMENT

            WATER ENTERED THE SICILY ISLAND PD STATION...NUMEROUS
            REPORTS OF LOW-LAND FLOODING WITH WATER CROSSING HIGHWAYS
            ACROSS CATAHOULA PARISH...REPORTED BY CATAHOULA SO

&&

EC
Special weather statement, Jan 10, 4:04 AM CST, 1 hour 30 minutes before
MSZ047-101030-
WARREN MS-
404 AM CST THU JAN 10 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
404 AM CST THU JAN 10 2013

...STRONG THUNDERSTORM MOVING THROUGH WARREN COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WIND GUSTS
AND VERY HEAVY RAIN WAS LOCATED 5 MILES SOUTH OF VICKSBURG AT 402 AM
CST...MOVING NORTHEAST AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE ALSO POSSIBLE WITH
THIS STORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE.

PEOPLE IN EASTERN WARREN COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3222 9098 3229 9097 3230 9092 3237 9087
      3234 9092 3235 9094 3245 9090 3245 9086
      3257 9084 3248 9060 3235 9068 3234 9071
      3234 9070 3214 9081 3216 9085 3213 9084
      3212 9087 3219 9102
TIME...MOT...LOC 1002Z 210DEG 28KT 3225 9085
Special weather statement, Jan 10, 4:53 AM CST, 41 minutes before
MSZ040>042-047-101125-
WARREN MS-SHARKEY MS-ISSAQUENA MS-YAZOO MS-
453 AM CST THU JAN 10 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
453 AM CST THU JAN 10 2013

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH GUSTY WINDS AND
VERY HEAVY RAIN WAS LOCATED OVER REDWOOD AT 453 AM CST...MOVING
NORTH AT 35 MPH.

PEOPLE IN SOUTHWESTERN YAZOO...SOUTHEASTERN ISSAQUENA...SOUTHERN
SHARKEY AND NORTH CENTRAL WARREN COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3291 9086 3287 9055 3240 9071 3244 9094
TIME...MOT...LOC 1053Z 191DEG 32KT 3252 9079

MRM
Special weather statement, Jan 10, 5:18 AM CST, 16 minutes before
MSZ040>042-047-101145-
WARREN MS-SHARKEY MS-ISSAQUENA MS-YAZOO MS-
518 AM CST THU JAN 10 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
518 AM CST THU JAN 10 2013

A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN AS WELL
AS 40 TO 50 MPH WAS LOCATED 5 MILES NORTH OF OAK RIDGE AT 517 AM
CST...MOVING NORTH AT 35 MPH. VICKSBURG REPORTED SOME LOCALIZED FLOODING
ON SOME STREETS.

PEOPLE IN SOUTHWESTERN YAZOO...EAST CENTRAL ISSAQUENA...SOUTHERN
SHARKEY AND NORTHEASTERN WARREN COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3280 9089 3276 9052 3244 9065 3246 9085
TIME...MOT...LOC 1117Z 189DEG 30KT 3257 9074

MRM
Local storm report, Jan 10, 5:19 AM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
519 AM CST THU JAN 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 AM     FLASH FLOOD      VICKSBURG               32.33N 90.87W
01/10/2013                   WARREN             MS   EMERGENCY MNGR

            LOCALIZED ROAD FLOODING BEING REPORTED. ONE WATER RESCUE
            HAS ALREADY BEEN MADE.

&&

AWEBER

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 11:48 PM CSTFlash Flood WarningJANAdams3 hr
Jan 10, 2:46 AM CSTFlash Flood WarningJANAdams, Jefferson7 hr
Jan 10, 4:04 AM CSTSpecial Weather StatementJANWarren26 min
Jan 10, 4:53 AM CSTSpecial Weather StatementJANSharkey32 min
Jan 10, 5:18 AM CSTSpecial Weather StatementJANIssaquena27 min
Jan 10, 5:40 AM CSTSpecial Weather StatementJANYazoo30 min
Jan 10, 6:24 AM CSTFlash Flood WarningJANBolivar, Humphreys, Leflore, Sharkey, Sunflower, Washington and 1 more3 hr
Jan 10, 6:45 AM CSTTornado WarningJANAdams, Jefferson45 min
Jan 10, 7:22 AM CSTSpecial Weather StatementJANFranklin, Jefferson33 min
Jan 10, 7:36 AM CSTSevere Thunderstorm WarningJANClaiborne, Franklin, Jefferson54 min
Jan 10, 8:14 AM CSTSevere Thunderstorm WarningJANCopiah, Hinds61 min
Jan 10, 9:11 AM CSTFlash Flood WarningJANBolivar, Humphreys, Leflore, Sharkey, Sunflower, Washington3 hr
Jan 10, 9:19 AM CSTFlash Flood WarningJANClaiborne, Copiah, Franklin, Jefferson, Lincoln116 min
Jan 10, 9:46 AM CSTFlash Flood WarningJANAdams3 hr
Jan 10, 11:11 AM CSTFlash Flood WarningJANClaiborne, Copiah, Franklin, Jefferson, Lincoln2 hr
Jan 10, 11:24 AM CSTSpecial Weather StatementJANMarion41 min
Jan 10, 11:29 AM CSTFlash Flood WarningJANIssaquena, Sharkey, Warren, Yazoo2 hr
Jan 10, 12:15 PM CSTFlash Flood WarningJANMarion3 hr
Jan 10, 12:16 PM CSTAreal Flood WarningJANBolivar, Humphreys, Leflore, Sharkey, Sunflower, Washington4 hr
Jan 10, 12:26 PM CSTRiver Flood WarningJANHinds, Warren20 days
Jan 10, 12:28 PM CSTFlash Flood WarningJANHinds3 hr
Jan 10, 12:42 PM CSTAreal Flood WarningJANAdams6 hr
Jan 10, 1:22 PM CSTAreal Flood WarningJANIssaquena, Sharkey, Warren, Washington, Yazoo6 hr
Jan 10, 1:39 PM CSTAreal Flood WarningJANClaiborne, Copiah, Franklin, Jefferson, Lincoln6 hr
Jan 10, 2:16 PM CSTSevere Thunderstorm WarningJANForrest, Lamar44 min
Jan 10, 2:34 PM CSTSevere Thunderstorm WarningJANCovington, Jones56 min
Jan 10, 2:40 PM CSTSpecial Weather StatementJANNeshoba, Winston45 min
Jan 10, 3:04 PM CSTRiver Flood WarningJANFranklin19 hr
Jan 10, 3:17 PM CSTTornado WarningJANJones43 min
Jan 10, 3:41 PM CSTRiver Flood WarningJANSharkey11 days
Jan 10, 3:51 PM CSTTornado WarningJANClarke, Lauderdale54 min
Jan 10, 4:03 PM CSTTornado WarningJANClarke, Jasper, Jones42 min
Jan 10, 4:40 PM CSTSpecial Weather StatementJANClarke30 min
Jan 10, 5:35 PM CSTSpecial Weather StatementJANClay, Kemper, Lowndes, Noxubee25 min
Jan 9, 9:57 PM CSTSpecial Weather StatementJANCatahoula, Concordia, Franklin, Richland43 min
Jan 10, 6:23 AM CSTSpecial Weather StatementJANConcordia42 min
Jan 10, 6:31 AM CSTFlash Flood WarningJANMorehouse, Richland, West Carroll3 hr
Jan 10, 7:56 AM CSTSpecial Weather StatementJANMadison29 min
Jan 10, 9:14 AM CSTFlash Flood WarningJANMorehouse, Richland, West Carroll3 hr
Jan 10, 10:02 AM CSTRiver Flood WarningJANMadison25 hr
Jan 10, 10:02 AM CSTRiver Flood WarningJANFranklin13 days
Jan 10, 12:09 PM CSTAreal Flood WarningJANMorehouse, Richland, West Carroll3 hr

Nearby

Flash Flood Warnings in Mississippi, 2013Flash Flood Warnings in Louisiana, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.